Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 13, NWS Detroit, MI

May 9, 2014Lapeer County, Sanilac County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 9, 2014, 1:41 PM EDT for Lapeer County, Sanilac County, Michigan. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2014, 1:41 PM EDT (17:41 UTC)
Expired
May 9, 2014, 2:45 PM EDT
In force
64 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lapeer County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 79 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 1:52 PM EDTTSTM WND DMGBrown City, MIPOWER LINES AND POLES DOWN. RADAR TIME ESTIMATED
May 9, 2:16 PM EDTTSTM WND DMGE Deckerville, MIPOWER LINES AND POLES DOWN. RADAR ESTIMATED TIME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS53 KDTX 091741
SVRDTX
MIC087-151-091845-
/O.NEW.KDTX.SV.W.0013.140509T1741Z-140509T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
141 PM EDT FRI MAY 9 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...
  SANILAC COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 245 PM EDT

* AT 140 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IMLAY
  CITY...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODLAND TOWNSHIP AND KINGS MILL AROUND 150 PM EDT.
  BURNSIDE AROUND 155 PM EDT.
  BROWN CITY AND VALLEY CENTER AROUND 200 PM EDT.
  MARLETTE AROUND 205 PM EDT.
  JUHL AND WATERTOWN AROUND 210 PM EDT.
  ELMER AROUND 215 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                SANDUSKY...           PECK...
  NORTH BRANCH...       MINDEN...             MARLETTE...
  IMLAY CITY...         FORESTVILLE...        DRYDEN...
  DECKERVILLE...        CARSONVILLE...        BROWN CITY...
  ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4315 8289 4315 8300 4306 8299 4290 8309
      4296 8328 4333 8318 4333 8310 4367 8312
      4369 8262 4370 8260 4352 8257
TIME...MOT...LOC 1741Z 204DEG 44KT 4303 8314

HAIL...<.75IN
WIND...60MPH

$$

DG
4 follow-up statements
364 
WWUS53 KDTX 091759
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
159 PM EDT FRI MAY 9 2014

MIC087-091809-
/O.CAN.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
LAPEER MI-
159 PM EDT FRI MAY 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAPEER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4315 8289 4315 8300 4329 8300 4332 8310
      4367 8312 4369 8262 4370 8260 4352 8257
TIME...MOT...LOC 1759Z 213DEG 47KT 4326 8295

$$

MIC151-091845-
/O.CON.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
SANILAC MI-
159 PM EDT FRI MAY 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SANILAC COUNTY
UNTIL 245 PM EDT...

AT 155 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWN CITY...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JUHL AND PECK AROUND 205 PM EDT.
  WATERTOWN AND ELMER AROUND 210 PM EDT.
  SANDUSKY AROUND 215 PM EDT.
  MCGREGOR AND CARSONVILLE AROUND 220 PM EDT.
  DECKERVILLE AROUND 225 PM EDT.
  RICHMONDVILLE AND PALMS AROUND 230 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANDUSKY...           PECK...               MINDEN...
  MELVIN...             MARLETTE...           FORESTVILLE...
  DECKERVILLE...        CARSONVILLE...        BROWN CITY...
  ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4315 8289 4315 8300 4329 8300 4332 8310
      4367 8312 4369 8262 4370 8260 4352 8257
TIME...MOT...LOC 1759Z 213DEG 47KT 4326 8295

HAIL...<.75IN
WIND...60MPH

$$

DEG
326 
WWUS53 KDTX 091812
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
212 PM EDT FRI MAY 9 2014

MIC151-091845-
/O.CON.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
SANILAC MI-
212 PM EDT FRI MAY 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SANILAC COUNTY
UNTIL 245 PM EDT...

AT 209 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MINDEN TO 5 MILES NORTHEAST OF PECK...AND MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RICHMONDVILLE AND FORESTVILLE AROUND 225 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANDUSKY...           PECK...               MINDEN...
  FORESTVILLE...        DECKERVILLE...        CARSONVILLE...
  ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4316 8289 4316 8290 4329 8300 4367 8309
      4369 8262 4370 8260 4363 8259 4359 8259
      4358 8258 4352 8257
TIME...MOT...LOC 1812Z 214DEG 48KT 4372 8281 4335 8271

HAIL...<.75IN
WIND...60MPH

$$

BEHNKE
552 
WWUS53 KDTX 091825
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
225 PM EDT FRI MAY 9 2014

MIC151-091845-
/O.CON.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
SANILAC MI-
225 PM EDT FRI MAY 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SANILAC COUNTY UNTIL 245 PM EDT...

AT 223 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORESTVILLE TO 5 MILES NORTH OF PORT SANILAC...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
SANILAC COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4337 8271 4367 8292 4369 8261 4370 8260
      4369 8260 4363 8259 4359 8259 4358 8258
      4352 8257
TIME...MOT...LOC 1825Z 213DEG 48KT 4371 8267 4353 8256

HAIL...<.75IN
WIND...60MPH

$$

BEHNKE
614 
WWUS53 KDTX 091838 RRA
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
238 PM EDT FRI MAY 9 2014

MIC151-091848-
/O.EXP.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
SANILAC MI-
238 PM EDT FRI MAY 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANILAC COUNTY
WILL EXPIRE AT 245 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.

LAT...LON 4337 8271 4367 8292 4369 8261 4370 8260
      4369 8260 4363 8259 4359 8259 4358 8258
      4352 8257
TIME...MOT...LOC 1838Z 213DEG 48KT 4386 8254 4367 8243

$$

BEHNKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 12:51 PM EDT, 50 minutes earlier.

Area forecast discussion, May 9, 12:51 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1251 PM EDT FRI MAY 9 2014

.AVIATION...

//DISCUSSION...

SHODDY COVERAGE OF PRECIPITATION ACROSS THE LOWER PENINSULA THIS
MORNING WILL SUPPORT AN INCREASED RISK OF INSTABILITY CAPABLE OF
SUPPORTING ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. INITIAL BAND OF SHOWERS LIFTING ACROSS SOUTHEAST MICHIGAN
AROUND 17Z WILL EXIT THE AREA SHORTLY AND WILL BE FOLLOWED BY A LULL
PRIMARILY CONSISTING OF VFR...OCCASIONAL LIGHT RAINFALL...AND
POCKETS OF LOW VFR CEILING. REDEVELOPMENT IS EXPECTED MID-AFTERNOON
WITH AN INCREASED RISK OF SOME STORMS BECOMING STRONG TO SEVERE.
GUSTY SOUTH-SOUTHWEST FLOW WILL PERSIST THROUGH THE EVENING BEFORE
VEERING TO A MORE WESTERLY DIRECTION IN THE WAKE OF THE COLD FRONT
AFTER 00Z.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5KFT

* MEDIUM CONFIDENCE THAT TSTORMS WILL IMPACT KDTW

&&

.PREV DISCUSSION...ISSUED 325 AM EDT FRI MAY 9 2014

SHORT TERM...TODAY AND TONIGHT

THE AMPLIFIED UPPER LEVEL RIDGE WHICH PRODUCED A RECORD HIGH
TEMPERATURE AT DETROIT (87 DEGREES) YESTERDAY HAS ADVANCED EAST INTO
THE EASTERN GREAT LAKES THIS MORNING...AND SOLID 500 MB HEIGHT FALLS
ARE TAKING PLACE. IT APPEARS PREFRONTAL TROUGH/850-700 MB THETA-E
RIDGE AXIS WILL BECOME ACTIVE BY EARLY THIS AFTERNOON...AS THE CAP
EVIDENT ON 00Z DTX SOUNDING WILL HAVE BEEN ERODED. THIS WILL BE
THE OPTIMAL SCENARIO...AS THE SURFACE COLD FRONT HAS GOOD 0-6 KM
WIND SHEAR OF 55 KNOTS...AND WILL BE COMING THROUGH TOWARD
00Z/PEAK HEATING CYCLE. SO...IF THAT PREFRONTAL TROUGH/LEAD
MOISTURE AXIS DOES NOT GET GOING AS EXPECTED...THERE THERE WILL BE
AN INCREASED THREAT OF SEVERE WEATHER WITH THE LATE ARRIVING COLD
FRONT...AS 00Z NAM IS ADVERTISING 0-1KM CAPES ON THE ORDER OF 1000
TO 1500 J/KG WITH THE COLD FRONT...BUT SHOWS A SUBSIDENCE WAKE
(DRY AIR AT 700 MB) WITH THE EARLIER ACTIVITY EXITING EAST.
SURPRISINGLY...THE NAM SURFACE DEW PTS DO NOT LOOK TERRIBLY
OVERDONE. EVEN WITH AN EARLY AFTERNOON INITIATION
EXPECTED...FORESEE MAXES CLIMBING INTO THE MID 70S TO AROUND 80
DEGREES BASED ON CURRENT AND UPSTREAM READINGS.
UNFORTUNATELY...WITH STRONG LOW LEVEL JET OF 50 KNOTS...STILL
CAN'T TOTALLY RULE OUT THE PREFRONTAL ACTIVITY WILL NOT PRODUCE
ISOLATED MARGINAL SEVERE WINDS EVEN WITH THE MODEST INSTABILITY
(500 J/KG ML CAPES).

WILL ALLOW THE COLD FRONT AMPLE TIME TO CLEAR SOUTHEAST MICHIGAN AND
CARRYING SCATTERED TO NUMEROUS (EAST) POPS DURING EVENING
HOURS...BUT GO DRY AFTER MIDNIGHT...WITH WESTERLY FLOW LEVEL COLD
ADVECTION ALLOWING TEMPS TO FALL BACK INTO THE LOW TO MID 50S.

LONG TERM...SATURDAY THROUGH THURSDAY

A COOLER AND MUCH DRIER AIRMASS IS STILL IN THE OFFING FOR SATURDAY
AS THE LOW LEVEL THETA E RIDGE IS SHUNTED TO THE EAST AND SFC
RIDGING BUILDS IN FROM THE WEST. LOW LEVEL WESTERLY FLOW IN ADVANCE
OF THE SFC RIDGE AXIS WILL ADVECT SFC DEWPOINTS IN THE 40S INTO SE
MI. THE DEGREE OF COOLING WILL ALSO BE FAIRLY RESPECTABLE AS 850MB
TEMPS DROP TO +4 TO +6C BY 18Z SAT. MODEL SOUNDINGS SUGGEST MIXING
DEPTHS WILL APPROACH 800MB. TAKING INTO ACCOUNT SOME LIKELY DIURNAL
STRATO CU...HIGH TEMPS SHOULD ONLY TOP OUT IN THE MID-UPPER 60S
/POSSIBLY NEAR 70 SOUTH OF I-94/.

MID LEVEL RIDGING WILL TRAVERSE LOWER MI SAT NIGHT AS SHORT WAVE
ENERGY LIFTS INTO THE UPPER MS VALLEY. THIS WILL KEEP THE SFC RIDGE
FAIRLY PROGRESSIVE. THIS MID LEVEL IMPULSE SHOULD SHEAR APART FAIRLY
QUICKLY AS IT ENTERS STRONG MID LEVEL CONFLUENCE OVER THE NORTHERN
GREAT LAKES ON SUNDAY. MODEL SOLUTIONS ARE INSISTENT THAT THIS WILL
DRIVE SOME SEMBLANCE OF A SFC WARM FRONT INTO LOWER MI ON SUNDAY.
THE WEAKENING OF THE SFC LOW OVER WI/MN AND COLD GREAT LAKES RAISES
CONCERNS THAT MODEL SOLUTIONS ARE BRINGING SFC BASED INSTABILITY
INTO SE MI TOO QUICKLY. A NARROW RIBBON OF HIGHER MOISTURE IN THE
925-850MB LAYER WILL HOWEVER TRACK INTO SE MI SUN AFTERNOON.
CONSIDERING THE DIURNAL CONTRIBUTION...THIS STILL APPEARS WORTHY OF
A LOW CHANCE FOR CONVECTION. THE TRANSITION TOWARD A LITTLE MORE
SOUTHERLY FLOW SUN AFTERNOON WILL BOOST AFTERNOON TEMPS INTO THE
70S.

A MUCH BETTER DEFINED WARM FRONT WILL BECOME ESTABLISHED ACROSS THE
OHIO VALLEY ON SUNDAY...ASSOCIATED WITH DEVELOPING LOW PRESSURE
ACROSS THE SRN AND CENTRAL PLAINS. THIS LOW WILL BE IN RESPONSE TO
LONG WAVE TROUGH AMPLIFICATION ACROSS THE CNTL/SRN ROCKIES. SMALLER
SCALE SHORT WAVE IMPULSES WILL EJECT TO THE NORTHEAST AS THE ENTIRE
LONG WAVE TROUGH GRADUALLY ROTATES INTO THE CENTRAL US. THIS WILL
SEND SFC LOW PRESSURE INTO THE UPPER MIDWEST EARLY NEXT WEEK.
STRENGTHENING SOUTHWEST FLOW IN ADVANCE OF THIS SYSTEM WILL
TRANSPORT GULF MOISTURE INTO THE GREAT LAKES AND WILL SLOWLY LIFT
THE SFC WARM FRONT NORTHWARD SUN NIGHT THROUGH MONDAY. SOME
DIFFERENCES ARISE MON INTO WED WITH RESPECT TO THE MOVEMENT OF THE
LONG WAVE TROUGH. GIVEN THE STRENGTH OF THE ERN US RIDGE...
PREFERENCE WILL LIE WITH THE SLOWER ECMWF/CANADIAN. THIS WILL
POTENTIALLY MAINTAIN AMPLE INSTABILITY WITHIN THE MOIST SOUTHWEST
INTO WEDNESDAY. THUS A FAIRLY ACTIVE FIRST HALF OF THE WEEK IN
TERMS OF THUNDERSTORMS LOOKS LIKELY. DESPITE SOME TIMING
DIFFERENCES...THE ENTIRE MEDIUM RANGE MODEL SUITE INDICATE THE
DEVELOPMENT OF A CLOSED LOW BY THE TIME THE UPPER TROUGH ADVANCES
INTO THE GREAT LAKES REGION MID TO LATE IN THE WEEK. THE EXPECTATION
FOR SOME PHASING OF SHORT WAVE ENERGY DROPPING DOWN FROM CENTRAL
CANADA WILL ADVECT RATHER COLD AIR FOR EARLY/MID MAY ON THE BACK
SIDE OF THIS SYSTEM...WHICH SHOULD REACH SRN MI TOWARD THE END OF
THE FORECAST PERIOD.

MARINE...

A STRONGLY STABLE PROFILE OVER THE GREAT LAKES WILL KEEP WIND GUSTS
MAINLY UNDER 30 KNOTS TODAY DESPITE STRONG SOUTHERLY FLOW IN ADVANCE
OF A COLD FRONT. THE COLD FRONT WILL TRACK ACROSS LAKE HURON THIS
EVENING AND WILL BE MARKED BY A VEERING OF THE WIND TO THE
SOUTHWEST. THE POST FRONTAL COLD AIR ADVECTION IN THE WAKE OF THE
FRONT WILL NOT BE SIGNIFICANT ENOUGH TO OVERCOME THE STRONG OVER
LAKE STABILITY. THUS WINDS WILL REMAIN MAINLY UNDER 25 KNOTS ON
SATURDAY. WINDS WILL QUICKLY DIMINISH SATURDAY NIGHT AS SFC HIGH
PRESSURE MOVES OVER THE LAKES. A WARM FRONT WILL SLOWLY LIFT ACROSS
THE REGION SUN NIGHT THROUGH MONDAY NIGHT. THE CONTINUED STRONG
STABILITY WILL KEEP WINDS AND WAVES IN CHECK. HOWEVER...THERE WILL
BE A GOOD CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....JVC
SHORT TERM...SF
LONG TERM....SC
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 9, 4:24 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
424 AM EDT FRI MAY 9 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-100830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
424 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORM ARE POSSIBLE THIS MORNING. NUMEROUS
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A
SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE STRONGEST
STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND
MARBLE SIZED HAIL. ANY THUNDERSTORM WILL PRODUCE A BRIEF PERIOD OF
INTENSE RAINFALL. THUNDERSTORM WILL MOVE TO THE NORTHEAST AT 40
MPH. THE STORMS WILL DEVELOP WITHIN A WARM AND MOIST ENVIRONMENT
PRECEDING A COLD FRONT. THE COLD FRONT WILL PASS THROUGH THE
REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH
TUESDAY NIGHT. THESE STORMS WILL OCCUR WITHIN A MOIST AND UNSTABLE
AIRMASS IN ADVANCE OF A SLOW MOVING LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-100830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
424 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORM ARE POSSIBLE THIS MORNING. NUMEROUS
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A
SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 KNOTS AND
MARBLE SIZED HAIL. ANY THUNDERSTORM WILL PRODUCE BRIEF PERIODS OF
INTENSE RAINFALL. THUNDERSTORM WILL MOVE TO THE NORTHEAST AT 40
MPH. THE STORMS WILL DEVELOP WITHIN A WARM AND MOIST ENVIRONMENT
PRECEDING A COLD FRONT. THE COLD FRONT WILL PASS THROUGH THE
REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH
TUESDAY NIGHT. THESE STORMS WILL OCCUR WITHIN A MOIST AND UNSTABLE
AIRMASS IN ADVANCE OF A SLOW MOVING LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 9, 12:13 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1213 PM EDT FRI MAY 9 2014

MIZ075-082-083-091715-
LENAWEE-MONROE-WASHTENAW-
1213 PM EDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ADRIAN...MOVING NORTHEAST AT 60 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  TECUMSEH AND CLINTON BY 1220 PM EDT...
  SALINE BY 1235 PM EDT...
  ANN ARBOR AND YPSILANTI BY 1240 PM EDT...
  DIXBORO BY 1245 PM EDT...
  SALEM BY 1255 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DEG
Special weather statement, May 9, 1:26 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT FRI MAY 9 2014

MIZ054-055-062-063-091830-
LAPEER-SANILAC-ST. CLAIR-TUSCOLA-
126 PM EDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF ALMONT...MOVING NORTHEAST
AT 55 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DRYDEN BY 135 PM EDT...
  ALMONT BY 140 PM EDT...
  IMLAY CITY AND LUM BY 145 PM EDT...
  MELVIN AND BROWN CITY BY 200 PM EDT...
  PECK BY 205 PM EDT...
  SANDUSKY BY 215 PM EDT...
  CARSONVILLE AND APPLEGATE BY 220 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DG
Special weather statement, May 9, 1:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
135 PM EDT FRI MAY 9 2014

MIZ063-069-070-076-091830-
MACOMB-OAKLAND-ST. CLAIR-WAYNE-
135 PM EDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
ROMEO TO 4 MILES SOUTHWEST OF WARREN...MOVING NORTHEAST AT 50 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ROMEO BY 140 PM EDT...
  ST. CLAIR SHORES AND MOUNT CLEMENS BY 145 PM EDT...
  ARMADA BY 150 PM EDT...
  RICHMOND AND NEW BALTIMORE BY 200 PM EDT...
  HARSENS ISLAND AND ALGONAC BY 205 PM EDT...
  MARINE CITY BY 215 PM EDT...
  ST. CLAIR AND MARYSVILLE BY 220 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

DG

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 12:21 PM EDTSevere Thunderstorm WarningDTXLenawee, Washtenaw54 min
May 9, 12:52 PM EDTSevere Thunderstorm WarningDTXOakland38 min
May 9, 1:44 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair61 min
May 9, 1:55 PM EDTSevere Thunderstorm WarningDTXHuron65 min
May 9, 2:07 PM EDTSpecial Marine WarningDTX53 min
May 9, 2:15 PM EDTSpecial Marine WarningDTX90 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.